Merina, has any1 had bad side effects??

Lauren - posted on 08/05/2010 ( 18 moms have responded )

54

16

7

MERINA (IUD) BIRTHCONTROL

Has anyone had bad side effects?

Ive been haveing stomach pains for over a year. headaches & nausea.

Finally saw a gastro Dr & everything ok.

Saw my obgyn (incase it was cysts or tumors) but she said everything looked good.



So, i was wondering HAS ANYONE HAD BAD SIDE EFFECTS??

MOST HELPFUL POSTS

Eric - posted on 04/10/2013

4

0

0

Just some quick information on the Mirena IUD, as I work with these problem for a living and not many women actually know what the Mirena IUD is so let me put some information out there that the manufacture Bayer don't want you know about.
Remember the very popular birth control pill Yaz, Yasmin and Ocella, the same manufacture Bayer got in trouble and are now paying 10,000 of women for the birth control pill having caused them DVT, PE and Strokes (blood clots in legs, lungs and heart)
Well the same manufacture Bayer are the manufacture of Mirena, after getting in trouble with the oral birth control pills they just put the same drug in the IUD and now instead of taking the birth control pills the drug is put on an IUD and put inside women. The dosage of the drug is the same as what women where taken while on Yaz, Yasmin or Ocella now its just an IUD. The same side effects as with the birth control pill is still widely reported and now on top of that the problems with the IUD migrating is also reported.

For help with side effects on Mirena, Yaz, Yasmin or Ocella please see my Profile for information and help.

Erica

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

18 Comments

View replies by

Michelle - posted on 02/16/2013

1

0

0

well ive ony had it in for about 2 months and im not sure if I like it or not. My periods come round the same time and are light but very long theyll stop for a day then come back on the next day. I have pains in my ovaries a few times a month from it and alot of extra discharge,no smell or itchiness juss annoying. Also sounds nuts and paranoid but I took a pregnancy test because I swore I felt pregnant again. But of course it was negitive. My weight fluxuates 1-5ibs within a day or 2. I feel bloated almost constantly. I think I am going to set up an appointment to make sure its put in right. Cause it feels like it might be in wrong. How can you tell if its in right??Besides feeling the string because even in side ways youll feel the string...

Jen - posted on 08/08/2011

3

6

0

I only had it in for about 3months. I had really bad cramps and bled for the first 6 weeks. One night the pain was so bad I went to the ER had it removed and by the time I was done with the papers to leave no more pain! I have talked to a few other women that have tried it and 3 out of 5 had similar issues.

Lauren - posted on 08/08/2011

54

16

7

I posted this 8.2010....
& I did get my iud removed a mth after I posted this.
I feel alot better, & I mean I felt normal within a few hrs.
I even joined a gym & lost weight.
I'm currently not on bc since the iud.
Im so glad I took that thing out.

Joslin Irene - posted on 08/07/2011

20

0

2

I feel the EXACT same way, I get my results tomorrow to see if my Merina is out of place, but yeah, i can't eat anything without paying for it later, constant migraines, irregular bleeding, I've had mine for going on 4 years, I love it and would get another one, but recently I've been feeling off...

Jessica - posted on 08/08/2010

91

36

6

WOW, talk about a light bulb going on...

I've been having headaches with increasing frequency and severity over the last few years, going from once every couple of weeks gradually getting to now, where it's about every other day or slightly more often, with severe migraines about once a month. Yesterday I had about 3/4 of my vision go and was feeling dizzy. I was told it was probably auras which herald an oncoming migraine, so I was mostly blind until I took some migraine stuff, then just woosy, nauseous with a dull headache. Finally the headache went away, but I'm still nauseous and woozy a day later. Nausea every once in a while (like yesterday and today) would be a check, trouble losing weight (floating around 160 as well, very hard to get far from that), and my periods have been getting more and more out of whack as time goes by. Now I go about a month and a half to two between periods which sounds good, but I can never predict them. When it starts I'll have cramps, bloating and gas for a couple days, a week later more of it, then a day or two later some spotting for 2-4 days. I think I could deal with it ending there, but then about 4-7 days later I start spotting again, which can go off and on for up to 3 weeks.

Now the menstrual cycle I've already attributed to the Mirena, but the headaches, migraines and memory loss my mom (Nurse) said it sounds like it's hormonal, neither of us thinking of the Mirena. I hadn't even thought about the IUD until reading these same things happening to other moms with the Mirena in.

I just want to thank everyone as this may have save a lot of trouble and money when I go into the doctor about the nausea, headaches, memory loss and whatnot.

[deleted account]

I have had mine for just over two years and didn't get my period after the first few months. Up until recently i was really happy with it but in the last few months i have been getting headaches and have gained weight. I am now thinking of getting it removed but think i need to talk hubby into getting the snip.. i think i just want my body to do it's thing..

Brittany - posted on 08/07/2010

10

0

0

i've had it for awhile too, i get the stomach pains once in while but everything turns out fine with me too. I think it was the best thing they came out with, i love it. but if the doctor says everything is good i would be to worried, but i would keep getting it check and everything just to be safe. good luck

Sandy - posted on 08/07/2010

6

13

0

Im scared now because I had mine put in back in March of this year and I have experienced weight gain and loss of sex drive. My cousin had hers removed because of issues like the ones you've described. I will ask my Dr about this.

Teri - posted on 08/07/2010

130

9

4

I had a bad reaction to the Mirena - I got terribly depressed (and I'm not that kind of person) had it removed and life got better in 48 hrs. that's all though

Hailey - posted on 08/07/2010

40

17

2

i am having real bad migraines nausea and the side lower part of my stomach feels like there is a knot in my stomach and it hurts i am like the rest of you i want it removed but i dont want to get pregnant again

Lauren - posted on 08/07/2010

54

16

7

Well, ive had mine for a year and ive gotten a period every mth, and no pms (excepts mood swings.)
Its just these stomach pains!!
I dont wanna get on the patch (super weight gain when i had it in the past.) Im thinkin about getting it taking out?? Maybe the nuvaring? UGHHH!!! I dont know i cant make up my mind. I have insurance, so thats not the issue. Maybe having the pains every so often and nausea/headaches wont b so bad. HA i sound crazy!

Natalie - posted on 08/06/2010

7

71

0

Ive had mine fore almost 2 years and except for the bleeding in the beginning, have had a great experience. I have a period every month, not heavy and only lasts for a few days. My sex drive isnt like it was when I had my daughter, but Im not complaining. My sister in law had it also. She didnt have a very good experience with it, but it was due to all of the hormones that the IUD produces. Her body couldnt take the hormones. Maybe that could be why some of you are having bad reactions to it??

Christy - posted on 08/06/2010

24

10

1

i have been having the same prob stomch pains and sometimes pains other places so bad that i couldnt sit down for about an hour i have talked to my midwife and she maintains that its not the birth control is there any safe birth control anymore???

Lauren - posted on 08/06/2010

54

16

7

I havnt been able to get out of 160 (after giving birth weight). And your sooo right about the sex drive thing.

Nikki - posted on 08/05/2010

8

4

0

i had bad side effects. I bled for months, had stomach pains, cramping, gained at least 30 lbs and completely lost my sex drive. Now 1 year since removal and no pains, normal periods, lost 26 lbs and partial drive back. I wrote a complaint to the FDC about the Mirena IUD because of my experience.

Lauren - posted on 08/05/2010

54

16

7

That's exactly why I havnt had mine removed yet. (Scared to get pregnant again).

Cherral - posted on 08/05/2010

1

13

1

I have had it for almost 2 years now and I am barely starting to get the side effects that you are talking about. I have been thinking abut getting it removed but am scared to get pregnant again.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms